Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 3, NWS Melbourne, FL

January 11, 2015

NWS Melbourne, FL issued this small craft advisory at Jan 11, 2015, 3:54 AM EST. It took effect at Jan 11, 2015, 10:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2015, 3:54 AM EST (08:54 UTC)
In effect from
Jan 11, 2015, 10:00 AM EST
Expired
Jan 12, 2015, 4:00 AM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WHUS72 KMLB 110854
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
354 AM EST SUN JAN 11 2015

...BOATING CONDITIONS WILL DETERIORATE TODAY...

AMZ570-572-575-121000-
/O.NEW.KMLB.SC.Y.0003.150111T1500Z-150112T1000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
354 AM EST SUN JAN 11 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
5 AM EST MONDAY. 

* WINDS AND SEAS...EASTERLY WINDS BEHIND AN INVERTED TROUGH WILL
  INCREASE TO AROUND 20 KNOTS WITH SEA UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
942 
WHUS72 KMLB 111933
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EST SUN JAN 11 2015

...BOATING CONDITIONS CONTINUE TO DETERIORATE...

AMZ552-555-120900-
/O.EXB.KMLB.SC.Y.0003.000000T0000Z-150112T0900Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
233 PM EST SUN JAN 11 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS BEHIND AN INVERTED
  TROUGH WILL INCREASE TO AROUND 20 KNOTS WITH SEAS UP TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-120900-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-150112T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
233 PM EST SUN JAN 11 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS BEHIND AN INVERTED
  TROUGH WILL INCREASE TO AROUND 20 KNOTS WITH SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 8:15 PM EST, 7 hours 39 minutes earlier.

Area forecast discussion, Jan 10, 8:15 PM EST, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EST SAT JAN 10 2015

.DISCUSSION...
CURRENT-OVERNIGHT...THE LATEST DAYTONA OB WAS FEW AT 5000 FEET BUT
THAT SHOULD CHANGE DURING THE EVENING AS THE MARINE STRATOCU SHOWN
ON IR SATELLITE COMES ASHORE AND SPREADS DOWN THE COASTLINE.
CONSIDERABLE CLOUDINESS COASTAL AREAS BECOMES MOSTLY CLOUDY AND
PARTLY CLOUDY BECOMES CONSIDERABLE CLOUDINESS INLAND AS THE CLOUDS
SPREAD INLAND. A FEW SPRINKLES OR BRIEF LIGHT SHOWERS POSSIBLE AT
THE COAST AS THE MARINE STRATOCU COMES ASHORE. KEPT THE MENTION OF
LATE NIGHT FOG OVER THE INTERIOR AS THE WINDS DECREASE TO AROUND 5
MPH AND THE TEMPERATURE DEW POINT DEPRESSION GETS SMALLER.

PREVIOUS ZONES DISCUSSION
CURRENT-TONIGHT...HIGH PRESSURE NEARING THE MID ATLC COAST THIS
EVENING WITH WINDS SLOWLY BECOMING ONSHORE. SHORTWAVE RIDGING ALOFT
WILL PASS ACROSS THE FL PENINSULA OVERNIGHT. WIND SPEEDS 10-15
MPH...OCCASIONALLY GUSTY ALONG THE COAST...WILL DECREASE TO 5-10 MPH
THIS EVENING...THEN AROUND 5 MPH MOST AREAS OVERNIGHT. ANOTHER
COASTAL TROUGH WILL BEGIN TO DEVELOP ALONG THE EAST CENTRAL FL COAST
TONIGHT. WITH THE MARINE INFLUENCE EXPECT AN INCREASE IN CLOUDS
MOVING ONTO THE COAST AND FURTHER INLAND. SHORT TERM MODELS SUGGEST
HIGHEST LIGHT PRECIPITATION CHANCES NEAR THE CAPE AND FURTHER
NORTHWARD WHERE 30 PERCENT POPS WILL BE ADVERTISED. REALISTICALLY A
LESS THAN 20 PERCENT CHANCE OF LIGHT PRECIPITATION WILL EXIST SOUTH
FROM MELBOURNE ALONG THE COAST. MUCH MILDER MINS OVERNIGHT...RANGING
FROM THE L/M50S IN LAKE CO TO THE 60S ALONG MOST COASTAL AREAS. HAVE
RELUCTANTLY ADDED PATCHY FOG ACROSS OUR INTERIOR WHERE BEST CHANCES
WILL EXIST FOR SOME MAINLY SHALLOW DEVELOPMENT.

SUN...THE HIGH PRESSURE ACROSS THE MID ATLC STATES WILL MOVE EAST
INTO THE WESTERN ATLC PROMPTING THE COASTAL TROUGH TO LIFT
NORTHWARD. PRECIPITABLE WATER VALUES ON THIS DAY ARE FORECAST TO
INCREASE TO AROUND 1.60 INCHES NORTH OF THE TREASURE COAST. WILL
KEEP HIGHEST POPS AROUND 50 PERCENT (SHOWERS) ALONG THE VOLUSIA
COAST AND TAPER TO 30 TO 40 PERCENT FOR OVER THE REMAINDER OF THE
COVERAGE WARNING AREA. GREATEST CHANCES WILL BE ALONG THE COAST IN
THE MORNING WITH INCREASING CHANCES INLAND DURING THE AFTERNOON.
WINDS AT THE SURFACE WILL BECOME E/ESE INCREASING TO 10-15
MPH...EXCEPT 15 MPH ALONG THE SPACE/TREASURE COAST. A MUCH WARMER
DAY IN STORE WITH 70S AREAWIDE AND PERHAPS A FEW 80 DEGREE READINGS
SOUTH FROM ORLANDO.

MON...FAST MOVING DEVELOPING LOW CENTER NEAR THE FL NE COAST WILL
DRAW NE TOWARD THE MID ATLC COAST. CLOUDY SKIES WITH A CHC OF
LIGHT RAIN AND RELATIVELY LOW ACCUMULATION AMOUNTS WILL STEADILY
CLEAR BY LATE AFTERNOON WITH MILD TEMPERATURES.

TUE-FRI...(MODIFIED PREV DISC) UNSETTLED WX PATTERN THRU MIDWEEK AS
THE POLAR JET REMAINS OVER THE NRN TIER STATES WHILE THE TROPICAL
JET MIGRATES N INTO THE GOMEX/DEEP SOUTH. ERN FLANK OF THE ATLC
RIDGE AXIS WILL SLOWLY ERODE AS A WEAK COASTAL LOWS DVLPS AND LIFTS
UP THE ERN SEABOARD...DRAGGING A COOL FRONT SLOWLY DOWN THE
PENINSULA. DEEP MOISTURE POOLING WITH THE FRONTAL TROF WILL
COMBINES WITH UPR LVL EVACUATION GENERATED BY THE ADVANCING
TROPICAL JET TO KEEP CHC SHRAS IN THE FCST FOR MOST OF THE WEEK.

FRONTAL PROGRESS WILL BE SLOW THRU MIDWEEK AS THE TROPICAL JET MOVES
INTO PLACE. EVEN ONCE IT DOES...IT WILL HAVE A ZONAL ORIENTATION
WHICH IS NOT CONDUCIVE FOR CLEAN OR RAPID FROPAS THRU FL. IT WILL...
HOWEVER...HAVE SUFFICIENT STRENGTH TO INDUCE A SECOND AND MORE
ROBUST SFC LOW OFF THE CAROLINA COAST THU NIGHT THAT SHOULD BE ABLE
TO CRANK THE FRONT THRU CENTRAL FL BY DAYBREAK FRI.

HAVE ADDED A CHANCE OF EMBEDDED STORMS INTO THE THURSDAY FORECAST
CONSIDERING THE STRONG JET ASCD LIFT MOVING ACROSS THE GULF REGION
VERY NEAR ECFL.

PRECIP CHANCES WILL REMAIN IN THE FCST THRU THU NIGHT. TEMPS ABV AVG
THRU WED WITH AFTN MAX READINGS M70S/L80S...BCMG NEAR AVG THU WITH
MAX TEMPS U60S/M70S AND MINS U40S/M50S. SLIGHTLY BLO AVG TEMPS ON
FRI IN THE WAKE OF THE COLD FRONT...MAX TEMPS L/M60S...MINS M40S N
OF I-4 AND L/M50S SPACE AND TREASURE COASTS.

&&

.AVIATION...
WINDS DECREASE TO 5 TO 10 KNOTS AFTER MIDNIGHT FOR THE INTERIOR AND
AROUND 10 KNOTS AT THE COAST. VFR BKN035 AFTER 05Z/MIDNIGHT AT THE
COAST AS MARINE STRATOCU COMES COMES ASHORE. FEW-SCT035 INLAND AS
THE MARINE STRATOCU HAS TO INITIALLY MOISTEN THE SLIGHTLY DRIER
INTERIOR AIR MASS. SHALLOW PATCHY GROUND FOG POSSIBLE 09Z-13Z
INTERIOR TAF SITES.

PREVIOUS AVIATION DISCUSSION
NORTHEAST WINDS 10-15 KTS ARE FORECAST TO DECREASE TO 5-10 MPH
EARLY THIS EVENING...THEN EVENTUALLY TO AROUND 5 KTS OR LESS LATER
ON. E/ESE WINDS ON SUN WITH COASTAL TROUGHING ALONG THE ECFL
COAST. SMALL THREAT FOR -SHRA ALONG THE COAST...ESP N OF KMLB THIS
EVENING AND OVERNIGHT WITH HIGHER POPS ON SUN...ESP NORTHWARD WITH
DEEPER MOISTURE PROGGED. PATCHY FOG DEVELOPMENT AWAY FROM THE
COAST FORECAST FROM SHORT-TERM GUIDANCE MODELS. WILL ALLOW NEXT
SHIFT TO RE-EXAMINE AND ADD INTO TAFS AS NECESSARY. OTHERWISE
DEVELOPING ONSHORE MARINE INFLUENCE TO INCREASE STRATOCU ACROSS
THE AREA THROUGH THE PERIOD.

&&

.MARINE...
LATEST ROUND OF BUOY REPORTS SHOW EAST NORTHEAST WINDS AROUND 15
KNOTS FROM 20 MILES OFFSHORE AND BEYOND. SEAS AT 2 TO 4 FEET OUT TO
120 MILES LESS THAN FORECAST. SEAS TO 6 FEET IN THE GULF STREAM NOT
OUT OF THE QUESTION. WILL ADD WORDING SEAS TO 6 FEET IN THE GULF
STREAM.

PREVIOUS MARINE DISCUSSION
TONIGHT...NNE/NE WINDS AROUND 15 KTS WILL CONTINUE TO VEER
TO E/ESE OVERNIGHT/TWDS DAYBREAK SUN MORNING. WIND SPEEDS WILL NEED
TO BE MONITORED AS THEY MAY APPROACH 15-20 KTS AT TIMES WELL
OFFSHORE. AFTER A LAX IN SEAS THIS AFTERNOON...MODELS SUGGEST WAVE
HEIGHTS CLIMBING BACK TO 4-6 FT OFFSHORE/GULF STREAM SO CAUTIONARY
STATEMENTS FOR SMALL CRAFT CONTINUE HERE TONIGHT. SEAS MAINLY 3-4 FT
NEAR SHORE. DEVELOPING COASTAL TROUGHING WILL PROMOTE A GRADUAL
INCREASE IN LIGHT PRECIPITATION...ESP CAPE NORTHWARD TONIGHT.

SUN...CAUTIONARY STATEMENTS LIKELY TO GREET EARLY MORNING MARINERS
OFFSHORE/GULF STREAM AS 15-20 KTS HERE LIKELY. COASTAL
TROUGHING/INCREASE IN MOISTURE WILL AGAIN PROMOTE HIGHER
PRECIPITATION CHANCES ON THIS DAY...ESP NORTHWARD. THUNDER IS NOT
FORECAST KEEPING SHOWERY PRECIPITATION AS WORDING. SEAS BUILDING TO
4-6 FT NEAR SHORE AND 5-7 FT OFFSHORE BY AROUND MIDDAY. A SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED AT SOME POINT (ESP
OFFSHORE)...JUST DEPENDS ON CONFIDENCE AND HOW EARLY ON THIS DAY.

NEXT WEEK...SFC LOW WILL DVLP OFF THE SE COAST BY MIDDAY MON AND
MOVE RAPIDLY NE INTO THE GEORGES BANK OVERNIGHT. THE DVLPG LOW
WILL ERODE THE WRN FLANK OF THE ATLC RIDGE... EVENTUALLY FORMING
AN INVERTED COASTAL TROF OVER THE W ATLC BY DAYBREAK TUE. GENTLE
TO MODERATE S/SERLY BREEZE WILL PREVAIL THRU MIDDAY THAT WILL
SLOWLY BACK TO THE E/NE AFT SUNSET. SEAS 4-6FT NEARSHORE AND 6-8FT
OFFSHORE THRU THE DAY...SUBSIDING TO 3-5FT NEARSHORE AND 4-6FT
OFFSHORE OVERNIGHT.

TUE-WED...A COLD FRONT WILL STALL OVER THE DEEP SOUTH AS A HI PRES
RIDGE PUSHES OUT OF THE CANADIAN PLAINS AND ACRS THE GREAT LAKES/NEW
ENGLAND REGION. WEAK PGRAD WILL RESULT THAT SHOULD ALLOW THE
INVERTED COASTAL TROF TO MAINTAIN SOME SEMBLANCE OF IDENTITY. LIGHT
TO GENTLE N/NE BREEZE WILL PREVAIL THAT WILL PUSH A MODERATE ERLY
SWELL INTO THE E FL COAST. SEAS 3-5FT NEARSHORE AND 4-6FT OFFSHORE
TUE...BUILDING TO 4-6FT NEARSHORE AND 5-7FT OFFSHORE BY LATE WED
AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  58  77  65  79 /  30  50  30  40
MCO  56  79  63  81 /  10  30  20  40
MLB  63  79  71  80 /  20  40  20  40
VRB  64  79  69  80 /  20  40  20  40
LEE  54  76  62  80 /  10  30  20  40
SFB  57  78  64  80 /  20  40  30  40
ORL  58  78  64  80 /  20  30  20  40
FPR  64  78  70  81 /  20  30  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

IMPACT WX...VOLKMER
FORECASTS...WIMMER
Hazardous weather outlook, Jan 10, 9:10 PM EST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
910 PM EST SAT JAN 10 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
910 PM EST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
NORTHEAST TO EAST WINDS TO AROUND 15 KNOTS OVERNIGHT WILL KEEP
HIGHER SEAS TO 5 TO 6 FEET ACROSS OFFSHORE AND GULF STREAM WATERS.
SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OPEN ATLANTIC
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
BOATING CONDITIONS WILL REMAIN POOR TO HAZARDOUS SUNDAY AND MONDAY
AS WINDS AND SEAS INCREASE AGAIN THIS WEEKEND. THE THREAT FOR RIP
CURRENTS WILL ALSO REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

VOLKMER

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.